Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 194, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 14, 2015, 1:16 AM CDT for Ford County, Hodgeman County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 1:16 AM CDT (06:16 UTC)
- Expired
- Jul 14, 2015, 1:48 AM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Ford County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 18 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
526
WUUS53 KDDC 140616
SVRDDC
KSC057-083-140700-
/O.NEW.KDDC.SV.W.0194.150714T0616Z-150714T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
116 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HODGEMAN COUNTY IN SOUTHWESTERN KANSAS...
NORTHERN FORD COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 200 AM CDT
* AT 116 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHEAST OF KALVESTA...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DODGE CITY...JETMORE...SPEARVILLE...BELLEFONT AND WRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3783 10022 3814 10018 3811 9960 3772 9966
TIME...MOT...LOC 0616Z 282DEG 24KT 3798 10010
HAIL...<.75IN
WIND...70MPH
$$
GERARD2 follow-up statements
545 WWUS53 KDDC 140634 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 134 AM CDT TUE JUL 14 2015 KSC057-083-140700- /O.CON.KDDC.SV.W.0194.000000T0000Z-150714T0700Z/ HODGEMAN KS-FORD KS- 134 AM CDT TUE JUL 14 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHERN HODGEMAN AND NORTHERN FORD COUNTIES... AT 134 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF JETMORE...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... DODGE CITY...JETMORE...SPEARVILLE...BELLEFONT AND WRIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3783 10022 3808 10003 3811 9960 3772 9966 TIME...MOT...LOC 0634Z 282DEG 26KT 3795 9993 HAIL...<.75IN WIND...60MPH $$ GERARD
574
WWUS53 KDDC 140648
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
148 AM CDT TUE JUL 14 2015
KSC057-083-140658-
/O.CAN.KDDC.SV.W.0194.000000T0000Z-150714T0700Z/
HODGEMAN KS-FORD KS-
148 AM CDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HODGEMAN AND NORTHERN
FORD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3783 10022 3808 10003 3811 9960 3772 9966
TIME...MOT...LOC 0645Z 282DEG 24KT 3793 9981
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:31 AM CDT, 45 minutes earlier.
Area forecast discussion, Jul 14, 12:31 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1231 AM CDT TUE JUL 14 2015 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 1212 PM CDT MON JUL 13 2015 CAMS LIKE THE 4 KM NAM AND NMM SHOW CONVECTION DEVELOPING THIS AFTERNOON ALONG A FRONTAL BOUNDARY/THERMAL TROUGH. HAVE THE HIGHEST POPS ALONG THE NORTHERN ZONES (30-40 PERCENT) AND LOWER SOUTH. THESE VALUES WILL TAPER TO THE SOUTHEAST AND DIMINISH AS CONVECTION IS EXPECTED TO EVOLVE IN SUCH AS WAY. THE MAIN THREATS WILL BE OUTFLOW WINDS AND SOME SMALL HAIL. DCAPE IS STILL FORECAST, SO SOME OF THE OUTFLOW WINDS COULD APPROACH SEVERE LEVELS. CONVECTION SHOULD BE DIURNALLY DRIVEN AND THERE SHOULD BE A MINIMUM IN ACTIVITY BY MORNING. LOWS WILL BE MILD AND IN THE 60S WEST TO 70S EAST. FOR TOMORROW, CONVECTION LOOKS LIKELY IN AN UPSLOPE FLOW REGIME. HAVE THE HIGHEST POPS ACROSS THE WESTERN ZONES. CONVECTION SHOULD INITIALLY DEVELOP ACROSS EASTERN COLORADO AND THEN SPREAD EAST ACROSS WESTERN KANSAS. IT IS NOT CLEAR HOW FAR THIS ACTIVITY WILL PROPAGATE, BUT DO HAVE POPS TAPERING OFF TO THE NORTHEAST AS AN INITIAL APPROXIMATION. THERE WILL BE MORE THAN ENOUGH CAPE AND MARGINAL SHEAR FOR SOME LOW END SEVERE EVENTS. AGAIN, THE MOSTLY LIKELY THREAT IS OUTFLOW WINDS WITH SOME HAIL POSSIBLE TOO. HIGHS WILL BE MAINLY IN THE 90S, ALTHOUGH A FEW LOW 100S CANNOT BE RULED OUT BY THE OKLAHOMA BORDER. THIS HEAT IN COMBINATION WITH DEWPOINTS, WILL CREATE HEAT ADVISORY HEAT INDEX AGAIN FOR SOUTH-CENTRAL KANSAS. HAVE ISSUED A HEAT ADVISORY FOR BARBER COUNTY AS A RESULT. THE GRAVEYARD SHIFT CAN ADJUST/CANCEL/OR EXPAND AS DEEMED FIT VIA 00Z NUMERICAL WEATHER PREDICTION OUTPUT SOLUTIONS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 139 PM CDT MON JUL 13 2015 ANOTHER BOUT OF THUNDERSTORM ACTIVITY IS POSSIBLE WEDNESDAY IN ASSOCIATION WITH A SIMILAR SETUP AS DESCRIBED ABOVE...UPSLOPE FLOW. HAVE THE HIGHEST POPS ACROSS THE NORTHERN ZONES IN ASSOCIATION WITH CLOSER PROXIMITY TO THE BOUNDARY. AGAIN, SOME WIND AND HAIL WILL BE THE MAIN THREATS. HIGHS WILL BE IN THE 90S. FOR THURSDAY ONWARD, CONVECTION SHOULD BE MORE LIMITED/ISOLATED. THE SLIGHT SUPERBLEND POPS LIKE FINE FOR NOW FOR BOTH THURSDAY AND FRIDAY. THE WEEKEND WILL BE MAINLY DRY AS UPPER LEVEL FLOW BECOMES ZONAL. NEAR TO ABOVE NORMAL TEMPERATURES ARE EXPECTED WITH WIDESPREAD UPPER 90S TO AROUND 100. THERE MAY BE ANOTHER CHANCE FOR STORMS LATE NEXT SUNDAY AND INTO MONDAY AS A WEAK FRONT MOVES CLOSER TO THE FORECAST AREA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1226 AM CDT TUE JUL 14 2015 A SMALL MESOSCALE CONVECTIVE SYSTEM (MCS) WAS MOVING ACROSS SOUTHWEST KANSAS AS OF 0530Z. THIS WILL AFFECT THE DDC AND GCK TERMINALS MAINLY IN THE 06-08Z TIME FRAME. AFTER THAT, WINDS WILL SETTLE DOWN WITH VFR FLIGHT CATEGORY EXPECTED. DURING THE DAY TUESDAY, WINDS WILL SLIGHTLY INCREASE TO 12 TO 15 KNOTS FROM THE SOUTHEAST. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP TUESDAY AFTERNOON, HOWEVER ALL THE MODELS ARE ALL OVER THE PLACE REGARDING CRITICAL TIMING AND PLACEMENT OF CONVECTION AND WHEN/IF ANOTHER MCS WILL DEVELOP TUESDAY NIGHT. SINCE THIS THREAT IS IN THE 18 TO 24 HOUR TIME FRAME OF THE TAF, WE WILL DEFER THIS PART OF THE FORECAST TO THE 12Z OR 18Z TAF ISSUANCE WHEN THERE IS HOPEFULLY MORE CONFIDENCE IN POTENTIAL CONVECTIVE WEATHER THREATS FOR THE TERMINALS. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 97 69 96 / 40 30 30 20 GCK 68 95 68 97 / 50 40 40 20 EHA 68 96 68 97 / 30 30 20 20 LBL 69 99 69 97 / 40 30 30 20 HYS 71 94 70 96 / 50 40 40 30 P28 74 99 73 98 / 20 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ090. && SHORT TERM...SUGDEN LONG TERM...SUGDEN AVIATION...UMSCHEID
Hazardous weather outlook, Jul 13, 4:05 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 405 AM CDT MON JUL 13 2015 KSZ030-031-043>046-061>066-074>081-084>090-140915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 405 AM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...THE HOTTEST DAY OF THE SUMMER, SO FAR, IS FORECAST TODAY. TEMPERATURES WILL TOP OUT IN THE 102 TO 105 DEGREE RANGE. A HEAT ADVISORY IS IN EFFECT TODAY GENERALLY EAST OF A HAYS TO KINSLEY TO COLDWATER LINE. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK FRONTAL BOUNDARY ALONG AND NORTH OF HIGHWAY 96. THE SEVERE WEATHER RISK IS LOW, BUT THE STRONGEST STORM MAY PRODUCE UP TO NICKEL SIZE HAIL AND DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DISCUSSION...THE BEST CHANCE FOR ORGANIZED THUNDERSTORM ACTIVITY WILL BE TUESDAY AND WEDNESDAY AS A COUPLE OF UPPER AIR DISTURBANCES MOVE NORTHEAST FROM THE SOUTHERN ROCKIES ACROSS THE CENTRAL HIGH PLAINS. THE SEVERE WEATHER RISK IS LIMITED BOTH DAYS, HOWEVER A FEW LARGE HAIL REPORTS CANNOT BE RULED OUT ALONG WITH DAMAGING DOWNBURST WINDS OF 60 MPH OR GREATER. HAZARDS WEATHER RISK... TUESDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. THURSDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. SATURDAY... ELEVATED EXCESSIVE HEAT RISK. SUNDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Jul 13, 9:40 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 940 PM CDT MON JUL 13 2015 KSZ063-077-140330- GRAY KS-FINNEY KS- 940 PM CDT MON JUL 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FINNEY AND NORTHWESTERN GRAY COUNTIES UNTIL 1030 PM CDT... AT 940 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF GARDEN CITY...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARDEN CITY. LAT...LON 3795 10096 3814 10098 3822 10048 3794 10052 TIME...MOT...LOC 0240Z 267DEG 17KT 3804 10088 GERARD
Special weather statement, Jul 13, 10:31 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1031 PM CDT MON JUL 13 2015 KSZ063-064-077-078-140415- HODGEMAN KS-FORD KS-GRAY KS-FINNEY KS- 1031 PM CDT MON JUL 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HODGEMAN... NORTHWESTERN FORD...EAST CENTRAL FINNEY AND NORTHERN GRAY COUNTIES UNTIL 1115 PM CDT... AT 1031 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF CHARLESTON...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KALVESTA. LAT...LON 3791 10065 3809 10062 3807 10004 3780 10012 TIME...MOT...LOC 0331Z 275DEG 22KT 3799 10052 GERARD
Local storm report, Jul 13, 10:40 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1040 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND GST 6 N CHARLESTON 37.95N 100.56W
07/13/2015 M78 MPH GRAY KS EMERGENCY MNGR
&&
JRJLocal storm report, Jul 13, 11:49 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1149 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND GST JETMORE 38.08N 99.89W
07/13/2015 E60 MPH HODGEMAN KS PUBLIC
&&
JRJSpecial weather statement, Jul 14, 12:39 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1239 AM CDT TUE JUL 14 2015 KSZ063-064-077-078-140630- HODGEMAN KS-FORD KS-GRAY KS-FINNEY KS- 1239 AM CDT TUE JUL 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HODGEMAN... NORTHWESTERN FORD...EAST CENTRAL FINNEY AND NORTHERN GRAY COUNTIES UNTIL 130 AM CDT... AT 1239 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF INGALLS...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DODGE CITY...CIMARRON...JETMORE...INGALLS...HOWELL AND KALVESTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3776 10064 3817 10036 3815 9980 3768 10011 TIME...MOT...LOC 0539Z 275DEG 25KT 3793 10043 GERARD
Local storm report, Jul 14, 1:05 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
105 AM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM TSTM WND GST 4 N CIMARRON 37.87N 100.36W
07/14/2015 M51.00 MPH GRAY KS EMERGENCY MNGR
PEA SIZE HAIL WAS ALSO OCCURRING AT THIS LOCATION.
&&
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 53 min |
| Jul 13, 8:41 PM CDT | Special Weather Statement | DDC | Ford | 49 min |
| Jul 13, 9:40 PM CDT | Special Weather Statement | DDC | Finney | 50 min |
| Jul 13, 10:31 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Jul 13, 10:40 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 50 min |
| Jul 13, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 46 min |
| Jul 14, 12:22 AM CDT | Areal Flood Warning | DDC | Finney | 6 hr |
| Jul 14, 12:39 AM CDT | Special Weather Statement | DDC | Gray, Hodgeman | 51 min |
| Jul 14, 2:40 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.